By Topic

The ballot theorem strikes again: packet loss process distribution

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
O. Gurewitz ; Dept. of Electr. Eng., Technion-Israel Inst. of Technol., Haifa, Israel ; M. Sidi ; S. Cidon

The probability distribution of the number of lost packets within a block of consecutive packet arrivals into a finite buffer is an important quantity in various networking problems. In a previous paper, Cidon, Khamisy and Sidi (1993) introduced a recursive scheme to derive this distribution. In this paper, we derive explicit expressions for this distribution using various versions of the powerful ballot theorem. The expressions are derived for a single source M/M/1/K queue.

Published in:

IEEE Transactions on Information Theory  (Volume:46 ,  Issue: 7 )